Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 6:55 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 6:55 PM CDT (23:55 UTC)
- Expired
- Mar 31, 2013, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Dimmit County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:11 PM CDT | HAIL 2.75 | 6 Nnw Crystal City, TX | BASEBALL SIZE HAIL. |
| Mar 31, 7:44 PM CDT | HAIL 1.5 | 3 Nw Big Wells, TX | PING PONG BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS54 KEWX 312355 SVREWX TXC127-507-010045- /O.NEW.KEWX.SV.W.0045.130331T2355Z-130401T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 655 PM CDT SUN MAR 31 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DIMMIT COUNTY... WESTERN ZAVALA COUNTY... * UNTIL 745 PM CDT. * AT 652 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA PRYOR... AND MOVING SOUTH AT 35 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE CRYSTAL CITY...WINTER HAVEN...BRUNDAGE...CARRIZO SPRINGS AND BIG WELLS. THIS STORM WILL MOVE SOUTH ALONG HIGHWAY TOWARD CRYSTAL CITY AND CARRIZO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2858 9949 2845 10001 2894 10002 2902 9983 TIME...MOT...LOC 2354Z 348DEG 30KT 2888 9990 $$
2 follow-up statements
690 WWUS54 KEWX 010011 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 PM CDT SUN MAR 31 2013 TXC127-507-010045- /O.CON.KEWX.SV.W.0045.000000T0000Z-130401T0045Z/ DIMMIT TX-ZAVALA TX- 711 PM CDT SUN MAR 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN ZAVALA AND NORTH CENTRAL DIMMIT COUNTIES... AT 706 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CRYSTAL CITY...MOVING SOUTH AT 35 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE WINTER HAVEN...CARRIZO SPRINGS...BRUNDAGE AND BIG WELLS. THIS STORMS WILL MOVE SOUTH ALONG HIGHWAY 83 TOWARD CRYSTAL CITY AND CARRIZO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2858 9949 2845 10001 2894 10002 2902 9983 TIME...MOT...LOC 0010Z 343DEG 30KT 2876 9983 $$
818 WWUS54 KEWX 010037 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 737 PM CDT SUN MAR 31 2013 TXC507-010047- /O.CAN.KEWX.SV.W.0045.000000T0000Z-130401T0045Z/ ZAVALA TX- 737 PM CDT SUN MAR 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ZAVALA COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF ZAVALA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2863 9986 2864 9954 2858 9949 2849 9985 TIME...MOT...LOC 0037Z 335DEG 29KT 2857 9972 $$ TXC127-010045- /O.CON.KEWX.SV.W.0045.000000T0000Z-130401T0045Z/ DIMMIT TX- 737 PM CDT SUN MAR 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL DIMMIT COUNTY... AT 734 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRUNDAGE...OR 9 MILES SOUTHEAST OF CRYSTAL CITY...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE BIG WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2863 9986 2864 9954 2858 9949 2849 9985 TIME...MOT...LOC 0037Z 335DEG 29KT 2857 9972 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:41 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 31, 6:41 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 641 PM CDT SUN MAR 31 2013 .DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. && .AVIATION... CONVECTION CONTINUES TO FIRE ON A WEST TO EAST OUTFLOW BOUNDARY THAT IS SINKING SOUTHWARD. CONVECTION IS EXPECTED TO BE SOUTH OF THE KSAT...KSSF AND KDRT TERMINALS BY 01Z. VFR CONDITIONS WILL PREVAIL THIS EVENING WITH MVFR CIGS REFORMING AFTER 06Z...LOWERING TO IFR BY 10Z. CONDITIONS WILL IMPROVE TO MVFR BY 15Z...VFR BY 18Z. SFC WINDS THIS EVENING NE AT 5 TO 10 KTS VEERING TO THE E AND SE OVERNIGHT...SE 5 TO 10 KTS MONDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 313 PM CDT SUN MAR 31 2013/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... THE INTERACTION OF A FRONTAL BOUNDARY AT THE SURFACE...WEAK UPPER SHORT-WAVE TROUGH...AND A WARM/MOIST AIRMASS IN THE BOUNDARY LAYER HAS ENABLED CONVECTION TO DEVELOP ACROSS THE HILL COUNTRY AND NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...WITH ADDITIONAL DEVELOPMENT EXPECTED PARTICULARLY ALONG OUTFLOW BOUNDARIES. CAPE VALUES APPROACHING 2500-3000 J/KG AHEAD OF THE FRONT AND MID-LEVEL WNW- RLY FLOW OF ABOUT 40 KTS CONTINUE TO SUGGEST THE POTENTIAL FOR ANY OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. CONVECTIVE ACTIVITY WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE FRONTAL BOUNDARY WILL LIFT NORTHWARD OVERNIGHT AS A WARM FRONT. THE QUICK RETURN OF WARM AIR ADVECTION WILL YIELD ANOTHER MILD AND MUGGY MORNING. PATCHY FOG IS POSSIBLE IN THE EARLY MORNING HOURS MAINLY ACROSS EASTERN PORTIONS OF THE REGION. WEAK RIDGING WILL BUILD INTO THE REGION DURING THE DAY ENABLING SKIES TO CLEAR AND TEMPERATURES TO WARM INTO THE MID-80S ACROSS MUCH OF THE REGION AND INTO THE LOW 90S ALONG THE RIO GRANDE. AN UPPER LEVEL LOW ACROSS NRN CA/NRN NV WILL DRIFT SOUTHEASTWARD AND ENHANCE LOW-LEVEL MOISTURE ADVECTION ACROSS SOUTHERN TEXAS. THE INCREASING MOISTURE AND APPROACH OF THE UPPER LOW WILL LEAD TO CHANCES FOR RAIN BEGINNING TO INCREASE FROM THE NORTHWEST MONDAY NIGHT. LONG TERM (TUESDAY THROUGH SUNDAY)... CHANCES FOR RAIN WILL INCREASE ON TUESDAY AS THE UPPER LOW CONTINUES TO PUSH SOUTHEASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE REGION TUESDAY NIGHT AND LINGER INTO WEDNESDAY AS THE LOW MOVES INTO THE TX/OK PANHANDLES. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF A COLD FRONT. GIVEN THE DEEP MOISTURE IN THE BOUNDARY LAYER AND THE PROLONGED PERIOD OF GOOD CHANCES FOR RAIN...RAINFALL TOTALS FOR LATE MONDAY NIGHT THROUGH WEDNESDAY WILL AVERAGE NEAR ONE HALF OF AN INCH ALONG THE RIO GRANDE...1-1.5" ACROSS CENTRAL PORTIONS OF THE REGION...AND APPROACHING 2 INCHES ACROSS EASTERN PARTS OF THE CWA. MOST AREAS WILL WELCOME THE MUCH-NEEDED RAIN...BUT THERE IS THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO PRODUCE HEAVY DOWNPOURS...WHICH MAY CAUSE MINOR PROBLEMS ESPECIALLY ACROSS URBANIZED AREAS. TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE INFLUENCED BY RAIN- COOLING EFFECTS...BUT OTHERWISE ANTICIPATE HIGHS TO BE NEAR 80 ON TUESDAY AND IN THE UPPER 60S TO LOW 70S ON WEDNESDAY. NORTHERLY WINDS AND COLD AIR ADVECTION IN THE WAKE OF THE FROPA ON WEDNESDAY WILL RESULT IN LOWS IN THE MID 40S TO LOW 50S THURSDAY MORNING. CONTINUING WEAK CAA AND HIGH PRESSURE BUILDING INTO THE REGION WILL KEEP HIGHS ON THURSDAY IN THE UPPER 60S ACROSS NERN PORTIONS OF THE CWA TO THE MID/UPPER 70S ALONG THE RIO GRANDE. A WARMING TREND IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD AS ONSHORE FLOW RETURNS TO THE BOUNDARY LAYER AND WESTERLY FLOW PREVAILS ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 86 64 80 60 / 30 10 30 50 80 AUSTIN BERGSTROM INTL AIRPORT 60 85 63 79 59 / 40 - 30 50 80 NEW BRAUNFELS MUNI AIRPORT 62 86 64 80 59 / 40 - 30 50 80 BURNET MUNI AIRPORT 60 83 62 77 57 / 20 10 30 50 80 DEL RIO INTL AIRPORT 66 90 67 84 61 / 20 10 30 60 60 GEORGETOWN MUNI AIRPORT 61 82 63 77 57 / 30 10 30 50 80 HONDO MUNI AIRPORT 65 88 64 83 59 / 30 10 30 60 70 SAN MARCOS MUNI AIRPORT 61 85 64 79 60 / 40 - 30 50 80 LA GRANGE - FAYETTE REGIONAL 62 84 63 80 61 / 40 - 20 50 80 SAN ANTONIO INTL AIRPORT 64 85 65 80 61 / 30 - 30 50 80 STINSON MUNI AIRPORT 64 86 63 81 61 / 30 - 30 50 80 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Mar 31, 4:10 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 PM CDT SUN MAR 31 2013 TXZ171>173-183>194-202>209-217>225-228-011200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 410 PM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. A WEAK COLD FRONT STALLING ACROSS THE REGION WILL PROVIDE SUPPORT FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY WEATHER THREATS. THE STRONGEST STORM ACTIVITY IS EXPECTED BEFORE 10 PM CDT. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY HEAVY DOWNPOURS UP TO 2 INCHES ARE POSSIBLE WHEN AN UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Mar 31, 6:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT SUN MAR 31 2013
TXZ225-010015-
LAVACA-
632 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 715
PM CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUBLIME...OR NEAR HALLETTSVILLE...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SUBLIME...
SPEAKS...
VIENNA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2922 9670 2920 9673 2942 9705 2957 9687
2957 9677 2942 9663
TIME...MOT...LOC 2332Z 299DEG 15KT 2945 9684Special weather statement, Mar 31, 6:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT SUN MAR 31 2013
TXZ183-010015-
VAL VERDE-
634 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 715 PM
CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COMSTOCK...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL MOVE SOUTHEAST ALONG HIGHWAY 90 TOWARD LAKE AMISTAD.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COMSTOCK...
AMISTAD VILLAGE...
PAFFORD CROSSING...
DEVILS SHORES...
ROUGH CANYON REC AREA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2969 10130 2982 10110 2961 10072 2940 10105
2945 10108 2946 10115 2951 10120
TIME...MOT...LOC 2334Z 321DEG 19KT 2971 10115Local storm report, Mar 31, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 WSW PEARSALL 28.88N 99.11W
03/31/2013 M1.00 INCH FRIO TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1300183
JPBLocal storm report, Mar 31, 6:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 W SABINAL 29.32N 99.58W
03/31/2013 E1.75 INCH UVALDE TX NWS EMPLOYEE
QUARTER TO GOLFBALL SIZE HAIL BROKE VEHICLE AND HOUSE
WINDOWS
&&
EVENT NUMBER EWX1300184
JPBLocal storm report, Mar 31, 6:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SE OLMOS PARK 29.46N 98.47W
03/31/2013 M1.75 INCH BEXAR TX BROADCAST MEDIA
REPORTED BY CH12
&&
EVENT NUMBER EWX1300185
JPBSpecial weather statement, Mar 31, 6:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 PM CDT SUN MAR 31 2013
TXZ225-010045-
LAVACA-
655 PM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 745
PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HALLETTSVILLE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPEAKS...
VIENNA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2932 9658 2926 9664 2926 9665 2919 9674
2936 9699 2952 9684 2939 9661 2934 9656
2933 9656
TIME...MOT...LOC 2355Z 303DEG 17KT 2938 9684The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:32 PM CDT | Special Weather Statement | EWX | Burnet | 28 min |
| Mar 31, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis | 37 min |
| Mar 31, 1:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| Mar 31, 2:08 PM CDT | Special Weather Statement | EWX | Lee | 22 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 43 min |
| Mar 31, 2:26 PM CDT | Special Weather Statement | EWX | Lee | 19 min |
| Mar 31, 2:52 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 38 min |
| Mar 31, 3:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| Mar 31, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 47 min |
| Mar 31, 3:40 PM CDT | Special Weather Statement | EWX | Real | 50 min |
| Mar 31, 4:00 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | Real | 24 min |
| Mar 31, 4:23 PM CDT | Special Weather Statement | EWX | Real | 37 min |
| Mar 31, 4:26 PM CDT | Special Weather Statement | EWX | Edwards | 34 min |
| Mar 31, 4:30 PM CDT | Special Weather Statement | EWX | Real | 30 min |
| Mar 31, 4:55 PM CDT | Special Weather Statement | EWX | Uvalde | 35 min |
| Mar 31, 4:57 PM CDT | Special Weather Statement | EWX | Uvalde | 33 min |
| Mar 31, 4:59 PM CDT | Special Weather Statement | EWX | Kinney | 31 min |
| Mar 31, 5:02 PM CDT | Special Weather Statement | EWX | Kendall | 28 min |
| Mar 31, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 64 min |
| Mar 31, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 57 min |
| Mar 31, 5:34 PM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Mar 31, 5:38 PM CDT | Special Weather Statement | EWX | Bexar | 22 min |
| Mar 31, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 35 min |
| Mar 31, 6:00 PM CDT | Special Weather Statement | EWX | DeWitt | 30 min |
| Mar 31, 6:08 PM CDT | Tornado Warning | EWX | Frio | 37 min |
| Mar 31, 6:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Zavala | 60 min |
| Mar 31, 6:23 PM CDT | Special Weather Statement | EWX | Lavaca | 52 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Mar 31, 6:34 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Mar 31, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 36 min |
| Mar 31, 6:55 PM CDT | Special Weather Statement | EWX | Lavaca | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.